Alert archive / Florida / Dense Fog Advisories in 2021

Dense Fog Advisory 13, NWS Miami, FL

December 30, 20215 counties in Florida

NWS Miami, FL issued this dense fog advisory at Dec 30, 2021, 4:27 AM EST for 5 counties in Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2021, 4:27 AM EST (09:27 UTC)
Expired
Dec 30, 2021, 10:00 AM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WWUS72 KMFL 300927
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
427 AM EST Thu Dec 30 2021

FLZ063-066-069-070-301400-
/O.NEW.KMFL.FG.Y.0013.211230T0927Z-211230T1400Z/
Glades-Hendry-Coastal Collier-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Naples, Marco Island, 
Everglades City, and Immokalee
427 AM EST Thu Dec 30 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility 1/4 mile or less in dense fog

* WHERE...Glades, Hendry, Coastal Collier and Inland Collier 
  Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
3 follow-up statements
917 
WWUS72 KMFL 301032
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
532 AM EST Thu Dec 30 2021

FLZ067-071-301400-
/O.EXA.KMFL.FG.Y.0013.000000T0000Z-211230T1400Z/
Inland Palm Beach-Inland Broward-
Including the cities of Pahokee, South Bay, Belle Glade, 
Wellington, Lion Country Safari, South County Regional Park, 
Miccosukee Indian Reservation, and Markham Park
532 AM EST Thu Dec 30 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Visibility 1/4 mile or less in dense fog.

* WHERE...Inland Palm Beach and Inland Broward Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

FLZ063-066-069-070-301400-
/O.CON.KMFL.FG.Y.0013.000000T0000Z-211230T1400Z/
Glades-Hendry-Coastal Collier-Inland Collier-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Naples, Marco Island, 
Everglades City, and Immokalee
532 AM EST Thu Dec 30 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Visibility 1/4 mile or less in dense fog.

* WHERE...Hendry, Inland Collier, Glades and Coastal Collier 
  Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
986 
WWUS72 KMFL 301336
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
836 AM EST Thu Dec 30 2021

FLZ063-066-067-069>071-301500-
/O.EXT.KMFL.FG.Y.0013.000000T0000Z-211230T1500Z/
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, 
Belle Glade, Wellington, Lion Country Safari, 
South County Regional Park, Naples, Marco Island, 
Everglades City, Immokalee, Miccosukee Indian Reservation, 
and Markham Park
836 AM EST Thu Dec 30 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Visibility 1/4 mile or less in dense fog.

* WHERE...Hendry, Inland Collier, Glades, Inland Broward, 
  Coastal Collier and Inland Palm Beach Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
880 
WWUS72 KMFL 301453
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
953 AM EST Thu Dec 30 2021

FLZ063-066-067-069>071-301600-
/O.EXP.KMFL.FG.Y.0013.000000T0000Z-211230T1500Z/
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-
Including the cities of Palmdale, Moore Haven, Clewiston, 
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, 
Belle Glade, Wellington, Lion Country Safari, 
South County Regional Park, Naples, Marco Island, 
Everglades City, Immokalee, Miccosukee Indian Reservation, 
and Markham Park
953 AM EST Thu Dec 30 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Visibilities have improved over the last hour or two, therefore 
the dense fog advisory will be allowed to expire at 10am this 
morning.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 30, 2:00 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 30, 2:00 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
200 AM EST Thu Dec 30 2021

.SHORT TERM (Through Friday)...

Deep layer ridging will hold firm through the remainder of the work-
week. Afternoon high temperatures will continue climbing into the
mid 80s across the interior and low 80s near the coasts. While these
numbers are far above normal, it appears as though we'll remain just
shy of record heat (at least through the short term period). While
there will be some low-level moisture advection that coincides with
convergent flow across the interior of South Florida, it appears the
moisture will be focused in too shallow a layer for confidence in
precip to be high enough to include mentionable PoPs. The only other
concern worth mentioning will be the fog potential. While mainly
across the interior and west coast this morning, the potential
exists for dense fog to spread as far as the east coast by Friday
morning.

.LONG TERM (Friday night through Wednesday)...

Saturday and Sunday will be our warmest days, with some locations
likely to flirt with record heat. Upper 80s are possible across the
interior, with mid 80s along the southeast Florida coast. The ridge
and associated dry air is expected to also preclude rain chances
through the weekend.

Sunday night, a shortwave will roll through the Southeast and
Tennessee Valley. This will force a frontal boundary through south
Florida Sunday night into Monday morning. Veering flow ahead of the
front, a rather dry antecedent environment, and upper-level forcing
mostly north of us will limit much in the way of rain chances with
the frontal passage. Temperatures will be much closer to seasonal
norms in the wake of the front, with dry conditions persisting
through mid-week. There's a slight chance for shower activity to
return around mid-week as low-level flow veers around ESErly and
advects moisture back into the region, but this remains at the end
of the forecast window with a high level of uncertainty.

&&

.AVIATION(06Z TAFS)...

Periodic visibility restrictions in fog are probable at KAPF and
KTMB this morning, with the potential for restrictions at the
other TAF sites as well (although the probability will be lower).
Any fog should burn off by 14Z with VFR conditions prevailing
through the remainder of the day. Winds will become S-SE around
10kts by late morning with winds acquiring more of a SWrly
component at KAPF this afternoon.

&&

.MARINE...

Near the calm center of low-level ridging, wind and sea conditions
will remain favorable to finish the week. As the ridge moves east in
advance of a late weekend frontal passage, conditions will gradually
deteriorate. Headline conditions are possible by Saturday afternoon,
with Advisory conditions expected by late Sunday night. Poor marine
conditions are forecast through Monday, with a gradual improvement
then forecast through mid-week.

&&

.BEACHES...

The threat for rip currents begins to increase this weekend, with a
high risk expected by Sunday. Winds will only briefly be offshore
behind the frontal passage Sunday night, thus the increased threat
for rips will likely continue into the first part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            84  69  83  71 /   0   0   0   0
West Kendall     85  67  84  68 /   0   0   0   0
Opa-Locka        85  68  84  69 /   0   0   0   0
Homestead        83  67  82  69 /   0   0   0   0
Fort Lauderdale  83  69  82  71 /   0   0   0   0
N Ft Lauderdale  83  68  82  70 /   0   0   0   0
Pembroke Pines   84  67  83  68 /   0   0   0   0
West Palm Beach  84  66  83  68 /   0   0   0   0
Boca Raton       83  68  83  69 /   0   0   0   0
Naples           83  67  82  67 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Friday and Aviation/Marine...Harrigan
Friday Night through Wednesday...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 30, 3:45 AM EST, 42 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
345 AM EST Thu Dec 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
345 AM EST Thu Dec 30 2021

...DENSE FOG POSSIBLE THIS MORNING AND TOMORROW MORNING...
...MODERATE RISK OF RIP CURRENTS FOR PALM BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents for the Palm
Beaches.

Visibility: Areas of dense fog exist this morning across portions of
the interior and west coast. Tonight, fog is expected once again and
may be more widespread and dense, possibly expanding to the east
coast.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The threat for deadly rip currents will increase through the weekend
into early next week. Additionally, marine conditions are forecast to
begin deteriorating this weekend, with Advisory conditions possible
by Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Dec 30, 1:19 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Miami FL
119 AM EST Thu Dec 30 2021

FLZ063-066-067-069>071-073-075-300830-
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-Mainland Monroe-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay,
Belle Glade, Wellington, Lion Country Safari,
South County Regional Park, Naples, Marco Island,
Everglades City, Immokalee, Miccosukee Indian Reservation,
Markham Park, Homestead, Florida City, Redland,
Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk,
Shark Valley, and Flamingo
119 AM EST Thu Dec 30 2021

...Patchy Areas of Dense Fog Possible Through Thursday morning...

Areas of fog (some locally dense) are forecast to develop across
portions of the area. Visibilities are likely to be reduced to
around 1 mile or less, with localized areas experiencing reduced
visibilities to one-half of a mile at times. Fog is expected to
linger through 8-9AM. If lower visibilities materialize, a dense
fog advisory may be warranted.

Motorists are advised to drive with caution tonight into Thursday
morning visibilities may widely vary over short distances. Use
low beam headlights and leave extra distance between your vehicle
and others on the road when encountering significant reductions in
visibility. Allow extra time to travel to destinations.
Special weather statement, Dec 30, 3:45 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
345 AM EST Thu Dec 30 2021

FLZ063-066-067-069>071-073-075-301400-
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-Mainland Monroe-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay,
Belle Glade, Wellington, Lion Country Safari,
South County Regional Park, Naples, Marco Island,
Everglades City, Immokalee, Miccosukee Indian Reservation,
Markham Park, Homestead, Florida City, Redland,
Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk,
Shark Valley, and Flamingo
345 AM EST Thu Dec 30 2021

...Patchy Areas of Dense Fog Possible Through Thursday morning...

Areas of fog (some locally dense) are currently over portions of
the area. Visibilities are likely to be reduced to around 1 mile
or less, with localized areas experiencing reduced visibilities to
one-half of a mile at times. Fog is expected to linger through
8-9AM. If lower visibilities materialize, a dense fog advisory may
be warranted.

Motorists are advised to drive with caution this morning as
visibilities may widely vary over short distances. Use low beam
headlights and leave extra distance between your vehicle and
others on the road when encountering significant reductions in
visibility. Allow extra time to travel to destinations.

Nearby

Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.